Breast cancer is the most common type of cancer in women. However, it is very rarely manifested as hematologic disorders. A 35-year-old woman was admitted because of disseminated intravascular coagulation. Examinations revealed the presence of breast cancer in her left breast; therefore, paclitaxel was administered weekly. Although disseminated intravascular coagulation was controlled, pulmonary dysfunction due to lymphangitis carcinomatosa suddenly occurred 10 weeks after treatment. Pulmonary dysfunction was effectively treated with epirubicin and cyclophosphamide. Twenty-three weeks after treatment, the patient developed liver dysfunction accompanied with jaundice due to progressive metastatic lesions in the liver; liver dysfunction improved after the administration of vinorelbine. Subsequently, because of the recurrence of pulmonary dysfunction, rechallenge with epirubicin and cyclophosphamide was performed and was effective; however, this therapy was discontinued because of its adverse effects. She expired of liver failure 33 weeks after the occurrence of disseminated intravascular coagulation. Metastatic tumors in the bone marrow, lung, and liver showed different sensitivities to different anti-cancer agents. We report a case of breast cancer manifested by hematologic disorders which was treated by a sequential chemotherapy.
Keywords: Breast cancer; disseminated intravascular coagulation; multiple organ metastases.